Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 16, 2015, 12:50 AM CDT for Terrell County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 12:50 AM CDT (05:50 UTC)
- Expired
- Apr 16, 2015, 1:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The Laughlin AFB radar (KDFX), 171 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS54 KMAF 160550
SVRMAF
TXC443-160630-
/O.NEW.KMAF.SV.W.0019.150416T0550Z-150416T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1250 AM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 130 AM CDT
* AT 1249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH
OF DRYDEN...AND MOVING EAST AT 30 MPH. THE STORM MAY IMPACT
INTERSTATE 90 BETWEEN DRYDEN AND LANGTRY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN TERRELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
MIDLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 2980 10186 2979 10187 2979 10190 2978 10193
2980 10194 2979 10196 2981 10198 2979 10198
2980 10203 2978 10205 2979 10211 2996 10213
3004 10176 2978 10176 2977 10181
TIME...MOT...LOC 0549Z 267DEG 25KT 2982 10202
HAIL...1.25IN
WIND...60MPH
$$
PHILLIPSON1 follow-up statement
595
WWUS54 KMAF 160621
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
121 AM CDT THU APR 16 2015
TXC443-160630-
/O.CON.KMAF.SV.W.0019.000000T0000Z-150416T0630Z/
TERRELL TX-
121 AM CDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TERRELL COUNTY UNTIL 130 AM CDT...
AT 117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
LANGTRY...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
MIDLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 2980 10186 3001 10192 3004 10176 2978 10176
2977 10181
TIME...MOT...LOC 0621Z 267DEG 25KT 2983 10176
HAIL...1.25IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:02 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 15, 6:02 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT Wed Apr 15 2015 .DISCUSSION... See 00Z aviation discussion below. && .AVIATION... Scattered showers are developing across the area this afternoon but there is not much instability so lightning remains isolated. Therefore will carry -SHRA in the TAFs and amend to TS if a stronger cell heads toward one of the sites. VFR conditions expected through the period. Hennig && .PREV DISCUSSION... /ISSUED 222 PM CDT Wed Apr 15 2015/ DISCUSSION... Much warmer today, thanks to abundant sunshine and the return of southerly flow. Most locations should reach near 80 by the end of daytime heating later this afternoon. An upper low continues to move toward the four corners region today resulting in SW flow aloft over SE NM and W TX. CU quickly developing across SW zones and Davis mountain region with some light echos showing up on radar. This is due to a number of things... good daytime heating near the surface trough axis, upper forcing for ascent from a piece of energy moving around the southern periphery of the upper low, decent mid level moisture and estimated mid level LRs near 7 C/km. Expect this activity to continue to develop near the higher terrain this afternoon and move east over adjacent plains through this evening where better moisture/instability will reside. Strong to severe storms will be possible with hail and strong winds the main threats. LLJ develops tonight across eastern half of CWA, increasing low level moisture and instability, which may help maintain thunderstorms overnight and into Thursday morning. Will continue highest chances across the east overnight. Another warm day expected Thursday with a pretty decent shot at severe storms generally across the easter half of the CWA during the late afternoon/evening timeframe. The upper low will meander a little closer on Thursday with some weak upper forcing increasing over the region through the day. Meanwhile, a well-defined dryline will set up across the east by the afternoon hours, serving as a focus for convective initiation. Models continue to show good low level moisture, CAPE values around 1500-2500 J/kg and mid level LRs aoa 7 C/km so the potential for strong to severe storms still looks good with large hail, strong winds and possibly an isolated tornado. Eastern zones remain highlighted in a slight risk so will go ahead and include mention of severe storms in the grids. Otherwise, thunderstorms will likely continue into the overnight hours as the dryline retreats back west. The upper low will slowly begin to move eastward Friday and eventually make its way into the Central Plains by the weekend. The advancing/retreating dryline will hang around Friday and Saturday and thunderstorm chances will continue for eastern portions of the region through Saturday. The GFS is no longer advertising a cold front on Friday and has come more in line with the NAM/ECMWF/Canadian with high temps near 80 most locations. Beyond Saturday, precip chances will diminish as dry, westerly flow develops aloft. A dry, weak cold front will sink south into the region Sunday night, resulting in slightly cooler temps Monday. Rain chances return to the forecast Tuesday but will only hold onto slight chances attm. FIRE WEATHER... Fire wx concerns do increase into Sat, but mainly across the far w where fuels haven't transitioned to green. Soundings for Thur indicate RF wx will be most likely in NW reaches of GDP Mtns into Dunken, farther SE in GDP NP it will be difficult to hit RF wx for 3hrs, mainly due to RH. A few storms may develop within the dry air Thursday across the southeast plains, western Basin, and Trans Pecos increaing potential for dry lightning. Upper low will be the n Fri, but the stronger wind fields will have passed Thursday leaving dry air in place. Dry air will push into the Basin, but fuels are mostly green. In the extended any potential for critical fire wx will remain confined to the GDP Mtns (and low end at that) where the dry air will mostly persist. Robust winds fields cannot materialize with upper systems taking such far swd tracks. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 15, 1:52 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT WED APR 15 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 152 PM CDT WED APR 15 2015 /1252 PM MDT WED APR 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE PERMIAN BASIN...LOWER TRANS PECOS...AND BIG BEND AREA. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY...ESPECIALLY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. SOME STORMS MAY BECOME SEVERE...PARTICULARLY ON THURSDAY WHEN LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE PERMIAN BASIN...LOWER TRANS PECOS...AND BIG BEND AREA THIS EVENING AND THURSDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 15, 7:18 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
718 PM CDT WED APR 15 2015
TXZ081-082-160100-
TERRELL-BIG BEND AREA-
718 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING CENTRAL TERRELL AND EAST CENTRAL BREWSTER COUNTIES UNTIL
800 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF
TERRELL COUNTY AIRPORT AT 718 PM CDT...MOVING NORTH AT 25 MPH. THIS
STORM WILL IMPACT US 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 2983 10246 3026 10240 3025 10218 3017 10197
2981 10216 2983 10218 2984 10219 2983 10220
2984 10223 2987 10230 2987 10231 2986 10232
2986 10234 2981 10237
TIME...MOT...LOC 0018Z 196DEG 24KT 2991 10229Special weather statement, Apr 15, 10:42 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1042 PM CDT WED APR 15 2015 TXZ081-160430- BIG BEND AREA- 1042 PM CDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL BREWSTER COUNTY UNTIL 1130 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES NORTH OF PERSIMMON GAP AT 1042 PM CDT...MOVING NORTHEAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3027 10289 2984 10257 2964 10321 2989 10338 TIME...MOT...LOC 0342Z 240DEG 30KT 2985 10317
Special weather statement, Apr 15, 11:26 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1126 PM CDT WED APR 15 2015
TXZ081-160500-
BIG BEND AREA-
1126 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL BREWSTER COUNTY UNTIL MIDNIGHT CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER EAST
CENTRAL BREWSTER COUNTY AT 1125 PM CDT...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
LAT...LON 2968 10281 2986 10282 2989 10236 2987 10234
2984 10236 2976 10238 2976 10241 2977 10243
2978 10250 2974 10254 2976 10257 2973 10264
2973 10267 2968 10270
TIME...MOT...LOC 0425Z 266DEG 31KT 2977 10271Special weather statement, Apr 16, 12:38 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 AM CDT THU APR 16 2015
TXZ082-160630-
TERRELL-
1238 AM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTH CENTRAL TERRELL COUNTY UNTIL 130 AM CDT...
A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS WAS
LOCATED OVER EXTREME SOUTH CENTRAL TERRELL COUNTY AT 1238 AM
CDT...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
LAT...LON 2980 10186 2979 10187 2979 10190 2978 10193
2981 10198 2979 10198 2980 10203 2978 10205
2979 10212 2982 10218 2984 10219 2984 10223
2993 10224 3004 10176 2978 10176 2977 10181
TIME...MOT...LOC 0538Z 260DEG 28KT 2984 10207The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:18 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| Apr 15, 10:42 PM CDT | Special Weather Statement | MAF | Brewster | 48 min |
| Apr 15, 11:26 PM CDT | Special Weather Statement | MAF | 34 min | |
| Apr 16, 12:38 AM CDT | Special Weather Statement | MAF | Terrell | 52 min |
| Apr 16, 2:17 PM CDT | Special Weather Statement | MAF | Scurry | 58 min |
| Apr 16, 3:15 PM CDT | Special Weather Statement | MAF | Scurry | 30 min |
| Apr 16, 3:51 PM CDT | Special Weather Statement | MAF | Scurry | 24 min |
| Apr 16, 4:00 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| Apr 16, 4:35 PM CDT | Special Weather Statement | MAF | Ward | 25 min |
| Apr 16, 4:46 PM CDT | Special Weather Statement | MAF | Ward | 29 min |
| Apr 16, 4:52 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| Apr 16, 4:59 PM CDT | Special Weather Statement | MAF | Ector | 31 min |
| Apr 16, 5:20 PM CDT | Special Weather Statement | MAF | Ward | 25 min |
| Apr 16, 5:34 PM CDT | Special Weather Statement | MAF | Ward | 26 min |
| Apr 16, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 17 min |
| Apr 16, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Apr 16, 6:05 PM CDT | Special Weather Statement | MAF | Ward | 25 min |
| Apr 16, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 48 min |
| Apr 16, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
| Apr 16, 6:20 PM CDT | Special Weather Statement | MAF | Martin | 25 min |
| Apr 16, 6:45 PM CDT | Special Weather Statement | MAF | Dawson | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.